Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 151, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 7, 1996, 5:28 PM CST for George County, Greene County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 1996, 5:28 PM CST (23:28 UTC)
- Expired
- Nov 7, 1996, 6:15 PM CST
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties George County, MS, Greene County, MS
The radar
The Mobile radar (KMOB), 55 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 072329 RRA SVRMOB MSC039-041-080015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 528 PM CST THU NOV 7 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST MISSISSIPPI ...GEORGE COUNTY...GREENE COUNTY AT 525 PM...NWS DOPPLER WEATHER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM MERRILL, MS. THE STORM WAS MOVING ALONG THE GREENE AND GEORGE COUNTY BORDER AND WILL EVENTUALLY MOVE TOWARDS LEAKESVILLE, MS. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND LARGE HAIL. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHODULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 2:01 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 7, 2:01 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 158 PM CST THU NOV 7 1996 CURRENT SFC ANALYSIS INDICATES COLD FRONT ALONG EXTENDING FROM THE WEST MISSISSIPPI BORDER INTO LOUISIANA. THIS FRONT WILL CONTINUE TO MOVE EAST THROUGH THE LATE AFTERNOON...AND BE THRU THE FCST AREA BY AROUND 09Z FRI. TOR WATCH IN EFFECT FOR WESTERN PART OF CWA TILL 23Z THIS AFTERNOON...LIKELY TO SEE ADDITIONAL WATCHES FOR CWA THIS EVENING. BEST DYNAMICS FOR SVR WEATHER OVER WESTERN AND NORTHERN PART OF CWA...BUT ISOLATED SVR WEATHER A POSSIBILITY OVER ENTIRE FCST AREA THIS EVENING. 12Z ETA INDICATES GROUND RELATIVE HELICITIES OF AROUND 250 TO 300 AND SFC BASED CAPES UP TO 2500 OVER FCST AREA BY 00Z TONIGHT. LI'S ACROSS THE AREA ARE ALSO FCST TO BE IN THE -4 TO -6 RANGE. MODEL WIND PROFILES AND AREA 88D VWP'S SHOWING STRONG UNIDIRECTIONAL WINDSHEAR ACROSS THE AREA...INDICATING MAIN THREAT ASSOCIATED WITH SQUALL LINE AS DAMAGING STRAIGHT LINE WINDS. HOWEVER...WITH STRENGTH OF THE VERTICAL SPEED SHEAR AND WITH INCREASING INSTABILITY...CAN'T RULE OUT ISOLATED SUPERCELLS WITH POSSIBLE TORNADOS ACROSS AREA THIS EVENING. MODELS INDICATE STRONG SOUTHERLY LOW LEVEL FLOW TO CONTINUE OVER FCST AREA WITH APPROACH OF FRONT. PW'S IN STRONG FLOW AREA REACH 1.50 TO 1.75 INCHES IN ADVANCE OF THE FRONT. POPS LIKELY TONIGHT...DROPPING FOR REMAINDER OF PERIOD. LOCAL RAINFALL AMOUNTS COULD APPROACH 2 OR 3 INCHES SOME LOCATIONS OVERNIGHT...WITH HEAVIEST RAINFALL OCCURRING BEFORE MIDNIGHT. ENUF DYNAMICS/LOW LEVEL MOISTURE BEHIND FRONT TO KEEP LOW CLOUDS/-RA IN FCST THROUGH AROUND DAYBREAK TOMORROW...BUT SKIES SHOULD CLEAR ACROSS FCST AREA BY MIDDAY TOMORROW. TEMPS TO COOL DRASTICALLY ONCE AGAIN JUST IN TIME FOR THE WEEKEND. (1) 55/67/39/63 8100 (2) 59/66/43/64 7200
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:53 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 67 min |
| Nov 7, 3:23 PM CST | Severe Thunderstorm Warning | MOB | Perry | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.